Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have diabetes, pain in leg muscles joint, toes and arm. How to get relief?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3076 Questions
I have had leg muscle weakness and pain for some years in November/december it got worse now have diabetes but pain in leg muscles joint and toes and arms and shoulders have got worse sometimes like now I find it difficult to walk and get worried. I continue to work to pay bills but am struggleingto get there. I have had some terrible falls.
Posted Sat, 25 May 2013 in Bones, Muscles and Joints
Answered by Dr. Ivan R. Rommstein 2 hours later
Hi and welcome to XXXXXXX
There are many possible causes of your symptoms. Polymyalgia and fibromyalgia are nonspecific diseases and these phrases are used when nothing is found. And I think that there must be a cause of your pain.
First,it can be effect of diabtese called diabetic neuropathy. It would cause pain in legs and toes and you should keep your sugar level below 7. Also osme other neuropathies such as alcoholic,toxic or metabolic can casue it as well. To evaluate this you should do EMG of legs and arms or nerve biopsy in some cases.
Second, it can be resulting from vascular supply insufficiency.Arterial or venous. To evaluate this you should do doppler ultrasound.
The third cause is less specific and it is degenerative joint and muscles changes which are commonly found as a part of ageing. For this, you should do calcium and vitamin d blood levels and densitometry to check is there sign of osteoporosis.Also autoimmune arthritis and rheuamtoid disorders can cause it as well. YOur therapy should depend on these findings, but you can start with antiinflammatory painkillers. If not helpful you should then take steroids, metotrexate or some more serious medicines.
WIsh you good health. If you have any question I ll be glad to help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor